Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2000, 8:10 PM CDT for Houston County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 8:10 PM CDT (01:10 UTC)
- Expired
- Apr 3, 2000, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 37 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 040110 SVRTLH ALC069-040200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 810 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN ALABAMA * UNTIL 900 PM CDT * AT 808 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF JONES CROSSROADS...OR ABOUT 11 MILES WEST OF DOTHAN...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOTHAN...KINSEY BY 820 PM CDT MEMPHIS...MORRIS HEIGHTS BY 825 PM CDT AVON...COWARTS BY 830 PM CDT ASHFORD...BARBER BY 835 PM CDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:00 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Apr 3, 1:00 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT MON APR 03 2000 IN THE UPPER LEVELS NORTHERN STREAM BRANCH SHORTWAVE PHASING WITH SOUTHERN STREAM BRANCH AND CARVING LONGWAVE TROF THAT WILL MOVE OVER EASTERN HALF OF THE NATION. MODELS ARE IN FAIR AGREEMENT WITH SOME SLIGHT TIMING DIFFERENCES...WITH THE NGM BEING SLIGHTLY SLOWER THAN EITHER ETA AND AVN WHICH ARE PRETTY SIMILAR. ALL MODELS ARE SHOWING AN IMPULSE LIFTING NE ACROSS NORTHERN ALABAMA AND INTO EASTERN TN AND KY THIS AFTN AND INTO THIS EVENING...WHILE THE MAIN VIGOROUS LONGWAVE TROF AND ASSOCIATED VORT AXIS WILL NOT SWEEP THROUGH THE ENTIRE SOUTHEASTERN STATES UNTIL LATE TUESDAY/EARLY WEDNESDAY. AT THE SURFACE MODELS LIFT SFC LOW PRESSURE CENTER FROM SRN MS/AL BORDER ACROSS NORTHERN AL/GA THIS EVENING AND INTO THE NORTHEAST STATES BY LATE TONIGHT DRAGGING A COLD FRONT ACROSS THE DIXIE STATES. PRECIP FIELDS FROM NGM AND AVN SEEM FAIRLY REASONABLE CONSIDERING SOLID LINE OF SHOWERS AND STORMS THAT CURRENTLY EXTEND ACROSS NORTH CENTRAL ALABAMA TO NEAR NEW ORLEANS. ETA SHOWS MOST OF THE SHOWERS AND THUNDERSTORMS LIFTING NE WITH BOTH SURFACE AND UPPER LOW AND PAINT VERY LITTLE PRECIP OVER MY FORECAST AREA THROUGH TUESDAY. ALTHOUGH I DO THINK MOST OF THE SVR WX AND HEAVIER RAIN WILL AFFECT MY NORTHERN ZONES (SE AL & SW GA) STILL FEEL ENOUGH MOISTURE PRESENT AND INSTABILITY TO THINK THAT SOUTHERN ZONES WILL SEE A SIGNIFICANT CHANCE OF POPS ALSO. AS INDICATED IN SPC DAY 1 OUTLOOK MAIN THREAT FOR SVR WEATHER WILL BE MAINLY TO THE NORTH OF MY FORECAST AREA WHERE 850MB JET OF 40-55 KNOTS WILL MOVE ACROSS THE REGION THIS EVENING AND INTO THE EARLY MORNING HOURS. IN ADDITION LI'S OF -2 TO POSSIBLY -6 FORECAST TO AFFECT THIS AREA AS WELL...WHILE CAPE'S WILL RANGE FROM 1500-2000+ J/KG. WILL USE WORDING OF 'SOME STORMS POSSIBLY SEVERE' IN ALL ZONES. MODELS PROG FRONTAL PASSAGE AROUND 12Z TUESDAY...BUT WITH UPPER LEVEL SUPPORT STILL PRESENT WITH LAGGING LONGWAVE TROF WILL KEEP A MENTION OF POPS IN THE ZONES FOR THE MORNING HOURS ON TUESDAY AS WELL...EVEN THOUGH MY CONFIDENCE OF THIS OCCURRING IS NOT HIGH. MARINE FORECAST: WINDS FORECAST TO STAY IN THE 15 TO 20 KNOT RANGE THROUGH TONIGHT...BUT BY EARLY MORNING SCA WILL LIKELY BE REQUIRED AS WINDS SHIFT TO THE NW AND INCREASE TO 20 TO 25 KNOTS. FIRE WEATHER FORECASTER STILL ASSESSING POTENTIAL FOR TUESDAY...BUT FIRE WEATHER WATCH MAY BE REQUIRED. PRELIMINARY NUMBERS: TLH 062/068 037/070 6400 PFN 063/067 044/069 7300 DHN 061/065 036/068 7300 ABY 060/065 037/068 7400 VLD 063/069 039/069 6400 .TLH... AL...NONE. GA...NONE. FL...FIRE WEATHER WATCH MAY BE REQUIRED FOR TUESDAY AFTERNOON. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.